Alert archive / Alabama / River Flood Warnings in 2011
River Flood Warning 32, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Sep 5, 2011, 9:29 AM CDT for 4 counties in Alabama. It took effect at Sep 10, 2011, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 5, 2011, 9:29 AM CDT (14:29 UTC)
- In effect from
- Sep 10, 2011, 1:00 AM CDT
- Expired
- Sep 7, 2011, 8:59 AM CDT
- In force
- Issued by
- NWS Birmingham, AL
- Flood severity
- Moderate
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 122 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Demopolis Lock and Dam (DLDA1).
- Action stage
- 68 ft
- Minor stage
- 68 ft
- Moderate stage
- 77 ft
- Major stage
- 92 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02467000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
050 WGUS44 KBMX 051429 FLWBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 929 AM CDT MON SEP 5 2011 ...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM AFFECTING GREENE... HALE...MARENGO AND SUMTER COUNTIES. ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN ALABAMA... TOMBIGBEE RIVER AT BEVILL LOCK AND DAM AFFECTING GREENE...HALE... MARENGO...PICKENS AND SUMTER COUNTIES. ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN ALABAMA... TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM AFFECTING GREENE... HALE...MARENGO AND SUMTER COUNTIES. .HEAVY RAINFALL OF THREE TO SIX INCHES...WITH LOCALLY HIGHER TOTALS... HAS OCCURRED SINCE SUNDAY OVER THE TOMBIGBEE BASIN AND A FLOOD WARNING IS NOW IN EFFECT FOR THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY MONDAY EVENING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-060229- /O.EXT.KBMX.FL.W.0029.110906T0026Z-000000T0000Z/ /AVLA1.2.ER.110906T0026Z.110907T1200Z.000000T0000Z.NO/ 929 AM CDT MON SEP 5 2011 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * FROM THIS EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7 AM MONDAY THE STAGE WAS 111.6 FEET. * FLOOD STAGE IS 122 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 136 FEET BY WEDNESDAY MORNING. * IMPACT...AT 135 FEET...WIDESPREAD FLOODING OF FARM AND PASTURE LANDS...AS WELL AS CABINS AND CAMPS NEAR THE RIVER...WILL OCCUR. FLOODING OF SOME HOMES IN THE RIVERMONT SUBDIVISION OF PICKENSVILLE WILL OCCUR. $$ ALC063-065-091-119-060229- /O.EXT.KBMX.FL.W.0030.110906T1944Z-000000T0000Z/ /GNSA1.2.ER.110906T1944Z.110908T1800Z.000000T0000Z.NO/ 929 AM CDT MON SEP 5 2011 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM. * FROM TUESDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 AM MONDAY THE STAGE WAS 74.7 FEET. * FLOOD STAGE IS 101 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 110.8 FEET BY THURSDAY AFTERNOON. * IMPACT...AT 109 FEET...FLOODING OF SOME CAMPS AND CABINS...AS WELL AS WIDESPREAD FLOODING OF LOW-LYING WOODS AND AGRICULTURAL LANDS...OCCURS ESPECIALLY UPSTREAM OF THE LOCK AND DAM. $$ ALC063-065-091-119-060229- /O.NEW.KBMX.FL.W.0032.110907T2322Z-000000T0000Z/ /DLDA1.2.ER.110907T2322Z.110910T1800Z.000000T0000Z.NO/ 929 AM CDT MON SEP 5 2011 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A * FLOOD WARNING FOR THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM. * FROM WEDNESDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 8:15 AM MONDAY THE STAGE WAS 33.2 FEET. * FLOOD STAGE IS 68 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY EVENING AND CONTINUE TO RISE TO NEAR 77.2 FEET BY SATURDAY AFTERNOON. * IMPACT...AT 77 FEET...FLOODING OF NUMEROUS CABINS AND TRAILERS NEAR THE RIVER CAN BE EXPECTED $$
5 follow-up statements
889 WGUS84 KBMX 060244 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 944 PM CDT MON SEP 5 2011 ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM... .HEAVY RAINFALL OF 3 TO 7 INCHES HAS OCCURRED SINCE MONDAY MORNING OVER THE TOMBIGBEE RIVER BASIN...AND A FLOOD WARNING CONTINUES FOR THE TOMBIGEE RIVER AT DEMOPOLIS LOCK AND DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-119-061444- /O.EXT.KBMX.FL.W.0032.110908T0629Z-000000T0000Z/ /DLDA1.1.ER.110908T0629Z.110910T1800Z.000000T0000Z.NO/ 944 PM CDT MON SEP 5 2011 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM. * FROM LATE WEDNESDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 PM MONDAY THE STAGE WAS 39.4 FEET. * FLOOD STAGE IS 68 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THURSDAY MORNING AND CONTINUE TO RISE TO NEAR 74.1 FEET BY EARLY SATURDAY AFTERNOON. $$
502 WGUS84 KBMX 061440 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 940 AM CDT TUE SEP 6 2011 ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM... .HEAVY RAINFALL OF 3 TO 7 INCHES HAS OCCURRED SINCE MONDAY MORNING OVER THE TOMBIGBEE RIVER BASIN...AND A FLOOD WARNING CONTINUES FOR THE TOMBIGEE RIVER AT DEMOPOLIS LOCK AND DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY WEDNESDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-119-070240- /O.EXT.KBMX.FL.W.0032.110909T1929Z-000000T0000Z/ /DLDA1.1.ER.110909T1929Z.110910T0600Z.000000T0000Z.NO/ 940 AM CDT TUE SEP 6 2011 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM. * FROM FRIDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 AM TUESDAY THE STAGE WAS 50.2 FEET. * FLOOD STAGE IS 68 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY FRIDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 68.8 FEET BY EARLY SATURDAY MORNING. * IMPACT...AT 68 FEET...FLOODING OF LOWLANDS IN THE AREA OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND. $$
350 WGUS84 KBMX 062025 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 325 PM CDT TUE SEP 6 2011 ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM... .HEAVY RAINFALL OF THREE TO SEVEN INCHES HAS OCCURRED OVER THE WEEKEND OVER THE TOMBIGBEE BASIN...AND A FLOOD WARNING IS REMAINS IN EFFECT FOR THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY WEDNESDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-119-070825- /O.CON.KBMX.FL.W.0032.110909T1929Z-000000T0000Z/ /DLDA1.1.ER.110909T1929Z.110910T0600Z.000000T0000Z.NO/ 325 PM CDT TUE SEP 6 2011 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM. * FROM FRIDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 2:15 PM TUESDAY THE STAGE WAS 53.4 FEET. * FLOOD STAGE IS 68 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 68.8 FEET BY SATURDAY MORNING. * IMPACT...AT 68 FEET...FLOODING OF LOWLANDS IN THE AREA OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND. $$
761 WGUS84 KBMX 070211 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 911 PM CDT TUE SEP 6 2011 ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM... .BECAUSE OF HEAVY RAINFALL WHICH OCCURRED ON MONDAY OVER THE TOMBIGBEE RIVER BASIN...A FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY WEDNESDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-119-071411- /O.EXT.KBMX.FL.W.0032.110910T0600Z-110912T0935Z/ /DLDA1.1.ER.110910T0600Z.110911T0000Z.110911T2135Z.NO/ 911 PM CDT TUE SEP 6 2011 ...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM. * FROM LATE FRIDAY NIGHT TO LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:15 PM TUESDAY THE STAGE WAS 56.2 FEET. * FLOOD STAGE IS 68 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 68.7 FEET BY SATURDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY AFTERNOON. * IMPACT...AT 68 FEET...FLOODING OF LOWLANDS IN THE AREA OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND. $$
540 WGUS84 KBMX 071359 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 859 AM CDT WED SEP 7 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM... .RISES ARE NOT EXPECTED TO BE AS GREAT AS EARLIER FORECAST ON THE TOMBIGBEE RIVER...AND THE FLOOD WARNING IS NO LONGER IN EFFECT FOR THE TOMBIGBEE RIVER AT DEMOPOLIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED THURSDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-119-071429- /O.CAN.KBMX.FL.W.0032.000000T0000Z-110912T0935Z/ /DLDA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 859 AM CDT WED SEP 7 2011 THE FLOOD WARNING IS CANCELLED FOR THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM. * AT 8:15 AM WEDNESDAY THE STAGE WAS 59.4 FEET. * FLOOD STAGE IS 68.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE NEAR 66 FEET THURSDAY EVENING AND THEN BEGIN A SLOW FALL BY FRIDAY. * IMPACT...AT 68 FEET...FLOODING OF LOWLANDS IN THE AREA OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Sep 5, 6:50 AM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Sep 5, 6:50 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 650 AM CDT MON SEP 5 2011 .UPDATE... 12Z AVIATION. && .DISCUSSION... AFTER A FAIRLY NICE RAIN ACROSS THE AREA ON SUNDAY...THE MUCH ANTICIPATED HEAVY RAIN EVENT IS NOW TAKING SHAPE TO OUR NORTH AND WEST AND WILL BE IMPACTING CENTRAL ALABAMA THROUGHOUT THE DAY AND EVENING HOURS. LOOKING AT THE OVERALL PICTURE...THE TWO MAIN FEATURES IMPACTING THE REGION THIS MORNING IS THE COLD FRONT TO THE NORTH AND LEE. BASED ON SURFACE ANALYSIS THIS MORNING AT 9Z THE COLD FRONT APPEARS TO BE JUST EAST OF JACKSON MS TO HUNTSVILLE AL UP TO OHIO. THE SECOND FEATURE CONTINUES TO BE THE REMNANTS OF LEE NOW 35 WNW OF NEW ORLEANS. THE CENTER IS BEGINNING TO PICK UP SOME SPEED AND IS NOW MOVING AT 12 MPH. THE REMNANTS OF LEE OVER IS BECOMING INFLUENCED BY AN UPPER TROUGH MOVING THROUGH THE MIDWEST AS WELL AS AMPLIFYING SOUTHEASTWARD THROUGH THE GREAT LAKES AND OHIO VALLEYS. THIS WILL HELP LEE BEGIN TO INCREASE IN FORWARD MOTION THROUGH THE DAY. WITH THE SYSTEM BEING MORE EXTRA-TROPICAL...ONE COULD IMAGINE THAT A FRONTAL BOUNDARY...OR WARM FRONT WOULD BE POSITIONED ALONG THE COAST. THIS IS TRUE FOR THE MOST PART AND IS WHERE MOST OF THE SPINNING HAS BEEN THIS MORNING IN REGARDS TO TORNADO THREATS. AS THE FRONT LIFTS SLOWLY NORTHWARD DUE TO THE NORTHEAST TREK OF LEE...HIGHER MID TO UPPER 70 DEWPOINTS WILL BEGIN TO WORK INTO THE SOUTHERN HALF OF THE AREA. THIS WILL INCREASE THE WARM SECTOR FURTHER NORTH AND ENHANCE THE THREAT FOR ISOLATED TORNADOES DURING THE DAY. THERE WILL BE A POTENTIAL FOR 300 TO 500 J/KG MUCAPE IN ACROSS THE FAR SOUTHERN SECTIONS OF THE AREA...BUT WILL NEED TO MONITOR FOR ANY ADDITION TO THAT AS THE CENTER MOVES THROUGH. AS FOR RAIN...STILL EXPECTING A FAIRLY ROBUST AMOUNT OF RAIN FOR MUCH OF CENTRAL ALABAMA...WITH THE HEAVIEST AMOUNTS ALONG AND NORTH OF THE I-20 CORRIDOR. HERE 4 TO 9 INCHES CAN BE EXPECTED...WITH 2 TO 5 INCHES SOUTH OF HERE. THE LOWEST TOTALS SHOULD BE SOUTH OF THE I-85 CORRIDOR...HOWEVER ISOLATED AREAS COULD STILL SEE HIGHER TOTALS...DEPENDING ON THE SETUP OF RAIN BANDS DURING THE DAY. THE MODELS REALLY ONLY AGREE ON THE OVERALL EVOLUTION OF THE SYSTEM OVER THE NEXT SEVERAL DAYS...AS THERE REMAINS TIMING ISSUES ON THE EXACT EXIT TIMING AND LEFT OVER WRAP AROUND RAIN. AT THIS TIME FEEL AS THROUGH THE BEST CHANCES FOR RAIN WILL BE ENDING BY TUESDAY MORNING...AS PER GFS AND NAM...HOWEVER...THE EURO AND SREF MODELS KEEP RAIN IN THROUGH THE DAY TUESDAY AND EVEN INTO WEDNESDAY. SO KEPT IN POPS THROUGH WEDNESDAY FOR THIS UNCERTAINTY. ONE THING FOR SURE WOULD BE THAT THE HEAVY RAINS SHOULD BE ENDING BY TUESDAY MORNING...HOWEVER FLOODING CONCERNS MAY CONTINUE INTO THE END OF THE WEEK...DEPENDING ON THE EXACT PLACEMENT OF THE HEAVIEST RAINS. WE WILL DRY OUT SOME ON THURSDAY AND FRIDAY...WITH JUST ISOLATED CHANCES FRIDAY AFTERNOON AS THE REMNANTS OF LEE MAY BECOME CUT OFF FROM THE FLOW AND REMAIN PARKED OVER THE OHIO VALLEYS. BY THE WEEKEND AND INTO THE FIRST OF NEXT WEEK...BOTH EXTENDED MODELS TAKE THIS CUT OFF LOW BACK OVER THE TENNESSEE VALLEY AND SOUTHEAST PROVIDING THE AREA WITH MORE CLOUDS AND RAIN CHANCES. MODELS HAVE REALLY BACKED OFF ON THE AMOUNT OR COVERAGE OF THESE SHOWERS AND THUNDERSTORMS SO WILL GO WITH JUST SLIGHT CHANCES FOR NOW. AS FOR THE TROPICS...WELL THEY REMAIN ACTIVE AS WE APPROACH THE PEAK OF THE HURRICANE ACTIVITY WITHIN THE NEXT WEEK...SO STAY TUNED FOR ANY CHANGES. && .AVIATION... 12Z TAF DISCUSSION. UNFORTUNATELY CIGS AND VIS WILL CONTINUE TO BE ALL OVER THE PLACE THRU MUCH OF THE PERIOD AS RAIN BANDS ASSOCIATED WITH THE REMNANTS OF LEE MOVE ACROSS THE AREA. RAIN WILL BE PREDOMINANT AT ALL TERMINALS...BUT TIMING OF THE HEAVIEST PRECIP IS JUST ABOUT IMPOSSIBLE AS IT WILL COME IN MULTIPLE WAVES. PROLONGED PERIODS OF MODERATE TO HEAVY RAINFALL COULD LEAD TO MINOR FLOODING. CONDITIONS SHOULD BEGIN TO IMPROVE TOWARD THE END OF THE PERIOD AS THE SFC LOW BEGINS TO MOVE INTO THE NORTHERN PORTIONS OF THE FORECAST AREA AND THE BULK OF THE RAIN SHIFTS TO THE NORTHEAST. AS FAR AS WINDS GO...THEY ARE GOING TO GET GUSTY. SUSTAINED WINDS OF 15 TO 20 KTS IS POSSIBLE LATER TODAY WITH GUSTS UP TO 30 KTS OR HIGHER. THERE IS LOW CONFIDENCE IN THE WIND DIRECTION FORECAST BEGINNING THIS AFTN AND CONTINUING THRU THE NIGHT. WIND DIRECTIONS WILL VARY GREATLY AS THE CENTER OF THE SFC LOW MOVES CLOSER AND EVENTUALLY INTO THE WESTERN PORTIONS OF THE AREA. 19 && .HYDROLOGY... A COLD FRONT HAS EDGED INTO FAR NORTHWESTERN ALABAMA THIS MORNING. THIS FRONT WILL ALLOW DEEP TROPICAL MOISTURE FROM THE REMNANTS OF LEE...TO POOL ACROSS CENTRAL ALABAMA. THE COMBINATION OF THESE TWO FEATURES WILL POTENTIALLY PRODUCE WIDESPREAD RAIN AMOUNTS OF 2 TO 9 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE THROUGH AT LEAST TUESDAY MORNING. THE HIGHEST TOTALS OF 4 TO 9 INCHES WILL BE ACROSS THE NORTH AND WEST...OR GENERALLY NORTH OF THE I-20 CORRIDOR. WHILE AREAS IN EAST MAY SEE 2 TO 5 INCHES. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 76 65 73 58 73 / 100 90 60 30 20 ANNISTON 79 66 74 60 75 / 100 100 50 30 20 BIRMINGHAM 77 63 73 58 76 / 100 100 50 20 10 TUSCALOOSA 78 64 74 57 79 / 100 100 30 20 10 CALERA 79 64 73 58 77 / 100 100 40 20 10 AUBURN 82 67 77 60 78 / 100 100 40 20 10 MONTGOMERY 83 66 77 59 80 / 100 90 30 20 10 TROY 83 67 79 58 80 / 100 80 30 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR ALL OF CENTRAL ALABAMA. WIND ADVISORY FROM 10 AM THIS MORNING TO 7 AM CDT TUESDAY FOR FOR ALL OF CENTRAL ALABAMA. && 16/19
Hazardous weather outlook, Sep 5, 5:42 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 542 AM CDT MON SEP 5 2011 ALZ011>015-017>050-061042- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 542 AM CDT MON SEP 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. LIGHT TO MODERATE RAINFALL CAN BE EXPECTED ACROSS ALL OF CENTRAL ALABAMA...WHICH COULD LEAD TO SOME MINOR LOCALIZED FLOODING CONCERNS. ISOLATED WEAK TORNADOES WILL BE POSSIBLE AREA WIDE AS THE RAIN BANDS ASSOCIATED WITH THE REMNANTS OF LEE MOVE NORTHEASTWARD ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE EFFECTS OF LEE WILL CONTINUE THROUGH AT LEAST MIDWEEK AND SEVERAL THREATS ARE POSSIBLE. RAIN TOTALS OF 2 TO 9 INCHES ARE ANTICIPATED THROUGH WEDNESDAY. WHILE THE RAIN WILL BE VERY BENEFICIAL...ANY PROLONGED DURATION OF HEAVY RAIN IN ONE PARTICULAR AREA...ESPECIALLY URBAN AREAS...MAY CAUSE SOME EXCESSIVE RUNOFF AND MINOR FLOODING. THE PROLONGED RAINFALL MAY LEAD TO SOME MINOR RIVER FLOODING BEGINNING LATE TUESDAY. IT COULD BE A COUPLE OF DAYS BEFORE RIVER LEVELS RETURN TO NORMAL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED TODAY
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 4:31 AM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 26 hr |
| Sep 5, 5:34 AM CDT | Areal Flood Advisory | BMX | Montgomery | 3 hr |
| Sep 5, 5:54 AM CDT | Flash Flood Warning | BMX | Elmore, Montgomery | 2 hr |
| Sep 5, 6:19 AM CDT | Flash Flood Warning | BMX | Pickens | 7 hr |
| Sep 5, 6:20 AM CDT | Tornado Warning | BMX | Pickens | 24 min |
| Sep 5, 6:44 AM CDT | Flash Flood Warning | BMX | Lamar | 4 hr |
| Sep 5, 6:57 AM CDT | Flash Flood Warning | BMX | Lamar | 7 hr |
| Sep 5, 7:16 AM CDT | Flash Flood Warning | BMX | Fayette, Marion, Walker, Winston | 8 hr |
| Sep 5, 8:27 AM CDT | Flash Flood Warning | BMX | Sumter | 4 hr |
| Sep 5, 9:01 AM CDT | Areal Flood Warning | BMX | Lamar | 60 hr |
| Sep 5, 9:40 AM CDT | Flash Flood Warning | BMX | Pickens | 6 hr |
| Sep 5, 10:07 AM CDT | River Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 72 hr |
| Sep 5, 10:07 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter, Tuscaloosa | 59 hr |
| Sep 5, 10:07 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo | 5 days |
| Sep 5, 10:14 AM CDT | Tornado Warning | BMX | Bullock, Pike | 13 min |
| Sep 5, 10:16 AM CDT | Flash Flood Warning | BMX | Greene | 6 hr |
| Sep 5, 10:28 AM CDT | Flash Flood Warning | BMX | Lamar | 4 hr |
| Sep 5, 10:31 AM CDT | Tornado Warning | BMX | Lee, Macon, Russell | 29 min |
| Sep 5, 10:48 AM CDT | Tornado Warning | BMX | Bibb, Hale, Perry | 27 min |
| Sep 5, 10:51 AM CDT | Tornado Warning | BMX | Lee | 24 min |
| Sep 5, 11:11 AM CDT | Tornado Warning | BMX | Chambers | 34 min |
| Sep 5, 11:36 AM CDT | Flash Flood Warning | BMX | Tuscaloosa | 7 hr |
| Sep 5, 11:39 AM CDT | Tornado Warning | BMX | Perry | 36 min |
| Sep 5, 12:20 PM CDT | Tornado Warning | BMX | Dallas | 25 min |
| Sep 5, 12:21 PM CDT | Tornado Warning | BMX | Bullock, Pike | 24 min |
| Sep 5, 12:35 PM CDT | Tornado Warning | BMX | Chilton, Dallas, Perry | 25 min |
| Sep 5, 12:40 PM CDT | Areal Flood Warning | BMX | Pickens | 3 hr |
| Sep 5, 1:00 PM CDT | Tornado Warning | BMX | Lee, Russell | 30 min |
| Sep 5, 1:09 PM CDT | Flash Flood Warning | BMX | Jefferson | 6 hr |
| Sep 5, 1:27 PM CDT | Areal Flood Warning | BMX | Pickens | 3 hr |
| Sep 5, 1:47 PM CDT | Areal Flood Warning | BMX | Pickens | 3 hr |
| Sep 5, 2:27 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 48 min |
| Sep 5, 2:28 PM CDT | Flash Flood Warning | BMX | Blount, Jefferson | 4 hr |
| Sep 5, 3:01 PM CDT | Areal Flood Warning | BMX | Fayette, Marion, Walker, Winston | 17 hr |
| Sep 5, 3:03 PM CDT | Tornado Warning | BMX | Lee, Macon | 27 min |
| Sep 5, 3:26 PM CDT | River Flood Warning | BMX | Jefferson | 15 hr |
| Sep 5, 4:06 PM CDT | Areal Flood Warning | BMX | Pickens | 16 hr |
| Sep 5, 4:39 PM CDT | Flash Flood Warning | BMX | Jefferson | 5 hr |
| Sep 5, 4:52 PM CDT | Flash Flood Warning | BMX | Bibb, Shelby | 3 hr |
| Sep 5, 5:08 PM CDT | Special Weather Statement | BMX | Blount, Jefferson | 67 min |
| Sep 5, 5:12 PM CDT | Flash Flood Warning | BMX | Etowah, St. Clair | 6 hr |
| Sep 5, 6:12 PM CDT | Special Weather Statement | BMX | Blount, Jefferson | 78 min |
| Sep 5, 6:18 PM CDT | Areal Flood Warning | BMX | Tuscaloosa | 6 hr |
| Sep 5, 6:38 PM CDT | Flash Flood Warning | BMX | Blount | 3 hr |
| Sep 5, 6:41 PM CDT | High Wind Warning | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 5 more | 3 hr |
Nearby
River Flood Warnings in Alabama, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.